Tornadoes · United States · Indiana · 2019
EF1 tornado, Middletown to Springport, Indiana, May 27, 2019
From Middletown to Springport, this EF1 tornado ran 0.2 miles across Henry County on May 27, 2019, touching down at 8:29 PM EDT and reaching 50 yards wide. It killed nobody, and did $20,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 27, 2019
- Touchdown
- 8:29 PM EDT (00:29 UTC)
- Lifted
- 8:30 PM EDT (00:30 UTC)
- On the ground
- 1 minutes
- Path length
- 0.2 miles (0.3 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- County
- Henry County
- Touchdown point
- 40.033, -85.531
- Lift-off point
- 40.034, -85.528
- Record number
- 1905271829-01
The damage survey
59 damage points were recorded along this path by NWS IND, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 132 mph.
- A portion of the roof on the northwest side of a barn had been blown off.
- West-facing barn door buckled.
- Multiple hardwood trees and large branches were snapped, uprooted, and downed west of the intersection of CR 700N and Raider Rd.
- Large tree branch snapped and large tree uprooted.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Thunderstorms developed near a warm front in an unstable environment, with plenty of low level shear/helicity, during the evening of Memorial Day, May 27th. This allowed the storms to rotate and rapidly became severe, producing tornadoes, large hail, and damaging winds. The storms and tornadoes damaged homes, brought down many trees and power lines, and produced heavy rain as well.
NWS Indianapolis found tornado damage 2 miles south of Middletown. The EF-1 rated tornado, with max wind speeds of 110 mph, brought down numerous branches and large tree trunks were snapped and lying in all directions. There was also a second hand report of someone who says they saw the tornado.
NWS Indianapolis found tornado damage 4 miles east-southeast of Middletown. The EF-1 rated tornado, with max wind speeds of 110 mph, snapped numerous large trees with the debris lying in various directions.||Metal siding was thrown across fields and there was roof damage to a couple of homes as well.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the tornado touched down at May 27, 6:47 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 27, 6:47 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 647 PM EDT Mon May 27 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 159 PM EDT Mon May 27 2019 Latest surface analysis from 17Z shows a warm front that extends north central IL southeast through IND to just south of DAY. Showers and thunderstorms are developing in the vicinity of this warm front that is forecast to move north and northeast through our northern counties this afternoon. Air mass is moderately unstable as calculated MLCAPE from the Hi Res model indicates values of 1500-2000 J/kg southwest of the boundary. Models move low over northwest IA eastward north of IN keeping our area in the warm sector through the next 12-24 hours. && .NEAR TERM /Tonight/... Issued at 304 PM EDT Mon May 27 2019 As stated in the synopsis, the warm front moving north and northeast across central IN is forecast to continue into northeast placing all of the area in the warm sector. Not totally confident that area will remain precipitation-free as upstream complex over IA into IL will be moving through the northern third of the forecast area. Models are trending with this idea to expect rain and isolated thunderstorms through the early half of tonight (before 28/04Z). Lingering cloud cover should also hold temperatures to the mild and slightly muggy with lows mainly in the upper 60s. && .SHORT TERM /Tuesday through Thursday/... Issued at 304 PM EDT Mon May 27 2019 Model blend favors the general idea of the GFS taking a cold front that slowly moves southward into central IN by afternoon. Models kick a weak shortwave northeast into the westerly flow over Indiana which will be the focus for more showers and thunderstorms across the area Tuesday and Tuesday night. Looks like there is a dry slot to diminish activity across the area as the front slips slowly southward into southern IN by Wednesday morning and seems to weaken at this time. Models then bring main system into the area going into Wednesday with a cold front that moves across IL into IN Wednesday night and Thursday enhancing rain and thunderstorms into Thursday. && .LONG TERM /Thursday night through Monday/... Issued at 246 PM EDT Mon May 27 2019 The elongated upper trough that's controlled the weather for days across central Indiana will finally move through the area Thursday night and Friday. This will sweep the stalled front out of the area and allow high pressure to move through the area Friday night/Saturday morning. This looks to be brief, though, as models indicate another front sinking south into the area as early as Saturday afternoon and getting hung up here. A more northwesterly flow pattern aloft develops in the wake of the passage of the aforementioned elongated trough, and this will allow upper waves to quickly pass through the area, interacting with the front to produce additional shower and storm chances. Temperatures will be near normal (mid 50s to lower 60s for lows and mid 70s to around 80 for highs) through the long term with the trough and then northwesterly upper flow advecting in some cooler temperatures aloft. && .AVIATION /Discussion for the 271800Z Tafs/... Issued at 647 PM EDT Mon May 27 2019 Mainly VFR Conditions are expected this Taf period. Diurnal convection in the wake of the passed warm front to the north is expected to wane in the next 1-3 hours. Best forcing this evening should shift east of the TAF sites by 00Z...and better forcing looks to be focused farther north closer to the warm front. HRRR keeps all TAF sites dry over the next several hours. More diurnal afternoon showers will be possible on Tuesday afternoon as convective tempertaures are once again reached and plentiful CAPE is present. Not confident enough at this point for specific timing...but a window of VCTS/VCSH will be expected within the TAF's soon. Again...any TSRA that strikes a TAF site early this evening or on Wednesday afternoon may produce brief MVFR to IFR conditions. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DM NEAR TERM...DM SHORT TERM...DM LONG TERM....CP AVIATION...JP
Hazardous weather outlook, May 27, 5:04 PM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 504 PM EDT Mon May 27 2019 INZ021-028>031-035>042-044>049-282115- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Parke-Putnam-Hendricks- Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, and New Castle 504 PM EDT Mon May 27 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Scattered showers and thunderstorms tonight. Some storms could be severe. Hazards: Damaging winds, large, hail and isolated tornadoes accompanied by locally heavy rain and frequent lightning. Timing: Thunderstorms, some possibly severe, through much of tonight. best probabilities for severe thunderstorms is before 2;00 a.m. Discussion: A cluster of strong showers and thunderstorms will be moving across much of northern parts of central Indiana before 2:00 a.m., then diminishing or moving out of the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Showers and thunderstorms are possible Tuesday afternoon through Thursday. Isolated severe storms are possible. Discussion: A frontal system will be moving through the area Tuesday through Thursday producing strong to isolated severe storms through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight and early morning hours of Tuesday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ043-051>057-060>065-067>072-282115- Vermillion-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene- Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence- Jackson-Jennings- Including the cities of Clinton, Newport, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 504 PM EDT Mon May 27 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Isolated showers and thunderstorms possible early tonight. Hazards: Brief heavy rain and lightning. Timing: Before Midnight. Discussion: There is a chance for a few showers and an isolated thunderstorm early tonight. Otherwise, mild and humid for the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Showers and Thunderstorms are expected Tuesday through Thursday, severe thunderstorms are possible. Discussion: A frontal system will be moving across the region Tuesday through Thursday. Showers and thunderstorms are expected with isolated severe storms possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday or Wednesday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, May 27, 4:14 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 2 ENE INGALLS 39.97N 85.77W
05/27/2019 MADISON IN EMERGENCY MNGR
A FEW TREES DOWN IN SOUTHERN MADISON COUNTY.
&&
KHSpecial weather statement, May 27, 4:18 PM EDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
418 PM EDT Mon May 27 2019
INZ040>042-049-272115-
Randolph IN-Henry IN-Madison IN-Delaware IN-
418 PM EDT Mon May 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON...
NORTHWESTERN RANDOLPH...DELAWARE AND NORTHWESTERN HENRY COUNTIES
UNTIL 515 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
Anderson, moving northeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Muncie, Anderson, Yorktown, Chesterfield, Albany, Edgewood, Eaton,
Daleville, Parker City, Gaston, Selma, Ridgeville, Sulphur Springs,
Springport, Woodlawn Heights, Country Club Heights, River Forest,
Ball State University and Prairie Creek Reservoir.
A Tornado Watch remains in effect until 1000 PM EDT for central
Indiana.
LAT...LON 3995 8550 4010 8575 4038 8547 4038 8522
4031 8522 4031 8499
TIME...MOT...LOC 2018Z 226DEG 34KT 4007 8559
AW/JPLocal storm report, May 27, 4:26 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 ENE INGALLS 39.97N 85.77W
05/27/2019 MADISON IN EMERGENCY MNGR
POWER POLE LINES DOWN NEAR INTERSECTION OF
STATE ROAD 67 AND COUNTY ROAD 900S. TIME
ESTIMATED FROM RADAR.
&&
AWSpecial weather statement, May 27, 5:48 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
548 PM EDT Mon May 27 2019
INZ051-052-272230-
Clay IN-Vigo IN-
548 PM EDT Mon May 27 2019
...SPECIAL WEATHER STATEMENT...
At 547 PM EDT, Doppler radar was tracking a strong thunderstorm near
Marshall, moving east at 40 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
When Thunder Roars, Go indoors!
Locations impacted include...
Terre Haute, Brazil, West Terre Haute, Prairieton, Prairie Creek,
Seelyville, Knightsville, Harmony, Staunton, Carbon, Center Point,
Riley, Fontanet, Cory, Saline City, Pimento, North Terre Haute and
Indiana State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3934 8758 3934 8756 3935 8753 3950 8753
3961 8730 3960 8701 3940 8702 3929 8726
3926 8746 3926 8760 3928 8761 3930 8760
3931 8762
TIME...MOT...LOC 2147Z 253DEG 36KT 3933 8768
PumaLocal storm report, May 27, 8:01 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
801 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST 10 NW WEST LAFAYETTE 40.53N 87.06W
05/27/2019 M72 MPH TIPPECANOE IN EMERGENCY MNGR
&&
KHLocal storm report, May 27, 8:25 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
825 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TORNADO 3 NNE PENDLETON 40.04N 85.72W
05/27/2019 MADISON IN EMERGENCY MNGR
&&
KHThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 00:00Z
0.5 hours before the tornado, 162 km from the path. May 28, 2019.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -26 J/kg
- Surface CAPE
- 1780 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.9
- 0-3 km lapse rate
- 6.8 K/km
Cncnati-Daytn, OH (KILN), 12:00Z
11.5 hours after it, 162 km from the path. May 28, 2019.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -114 J/kg
- Surface CAPE
- 1122 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
- 0-3 km lapse rate
- 5.1 K/km
The surface observations
Anderson Municip (AID), 11 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Indianapolis radar (KIND), 74 km away, was scanning. The volume nearest the touchdown began at 00:26 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2019 tornado in IndianaEvery tornado in Indiana since 1950Warnings in force in Indiana nowThe forecast where you are
The other tornadoes of May 27, 2019
62 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 27 | 1:10 AM CDT | EF0 | Potter, TX | 1.6 | 50 | |||
| May 27 | 1:13 AM CDT | EF0 | Mitchell, KS | 0.0 | 25 | $25,000 | ||
| May 27 | 12:07 PM CDT | EF0 | Freeborn, MN | 0.6 | 50 | |||
| May 27 | 12:23 PM CDT | EF1 | Floyd, IA | 9.8 | 105 | $625,000 | ||
| May 27 | 1:10 PM CDT | EF0 | Chickasaw, IA | 4.1 | 25 | $35,000 | ||
| May 27 | 1:23 PM CDT | EF0 | Fillmore, MN | 0.2 | 25 | $15,000 | ||
| May 27 | 1:25 PM CDT | EF1 | Howard, IA | 12.6 | 95 | $1.3 million | ||
| May 27 | 1:25 PM CDT | EF3 | Van Buren, IA | 7.3 | 100 | |||
| May 27 | 1:29 PM CDT | EF0 | Fillmore, MN | 0.2 | 15 | $5,000 | ||
| May 27 | 1:36 PM CDT | EF1 | Lee, IA | 0.5 | 20 | |||
| May 27 | 1:40 PM CDT | EF0 | Fillmore, MN | 0.2 | 25 | $20,000 | ||
| May 27 | 1:47 PM CDT | EF0 | Kendall, IL | 1.0 | 30 | |||
| May 27 | 1:49 PM CDT | EF0 | Howard, IA to MN | 6.2 | 30 | $202,000 | ||
| May 27 | 2:03 PM CDT | EF0 | Des Moines, IA | 0.1 | 20 | |||
| May 27 | 2:04 PM CDT | EF0 | Will, IL | 3.2 | 300 | |||
| May 27 | 3:15 PM CDT | EF0 | Knox, IL | 0.1 | 10 | |||
| May 27 | 3:02 PM MDT | EF0 | Morgan, CO | 0.0 | 25 | |||
| May 27 | 3:22 PM MDT | EF0 | Logan, CO | 0.0 | 25 | |||
| May 27 | 4:27 PM CDT | EF0 | Lee, IL | 0.7 | 30 | |||
| May 27 | 4:27 PM CDT | EF0 | Cook, IL | 0.8 | 50 | |||
| May 27 | 4:30 PM CDT | EF0 | Lake, IN | 1.1 | 100 | |||
| May 27 | 4:38 PM CDT | EF0 | Woodford, IL | 0.1 | 10 | |||
| May 27 | 3:40 PM MDT | EF0 | Elmore, ID | 0.5 | 10 | |||
| May 27 | 4:35 PM MDT | EF0 | Logan, CO | 0.0 | 25 | |||
| May 27 | 4:44 PM MDT | EF0 | Sedgwick, CO | 0.0 | 50 | |||
| May 27 | 4:53 PM MDT | EF0 | Adams, CO | 0.0 | 25 | |||
| May 27 | 5:04 PM MDT | EF0 | Weld, CO | 0.0 | 25 | |||
| May 27 | 5:25 PM MDT | Unrated | Yuma, CO | 0.0 | 10 | |||
| May 27 | 7:34 PM EDT | EF1 | Miami, IN | 0.6 | 50 | |||
| May 27 | 7:51 PM EDT | EF3 | Fulton, IN | 13.7 | 800 | |||
| May 27 | 5:51 PM MDT | EF0 | Phillips, CO | 0.0 | 25 | |||
| May 27 | 8:05 PM EDT | EF2 | Madison, IN | 5.9 | 100 | 1 | $150,000 | |
| May 27 | 8:10 PM EDT | EF2 | Grant, IN | 4.1 | 150 | |||
| May 27 | 8:26 PM EDT | EF1 | Wabash, IN | 1.9 | 50 | |||
| May 27 | 6:31 PM MDT | EF0 | Phillips, CO | 0.0 | 25 | |||
| May 27 | 8:39 PM EDT | EF1 | Henry, IN | 2.5 | 200 | $40,000 | ||
| May 27 | 6:43 PM MDT | EF0 | Chase, NE | 0.2 | 25 | |||
| May 27 | 8:59 PM EDT | EF3 | Wells, IN | 12.8 | 1,200 | 2 | ||
| May 27 | 7:23 PM MDT | EF1 | Chase, NE | 5.5 | 250 | $200,000 | ||
| May 27 | 7:37 PM MDT | EF0 | Chase, NE | 0.1 | 50 | $15,000 | ||
| May 27 | 9:48 PM EDT | EF1 | Darke, OH | 1.4 | 100 | $100,000 | ||
| May 27 | 10:02 PM EDT | EF3 | Mercer, OH | 10.8 | 250 | 1 | 8 | $15 million |
| May 27 | 10:04 PM EDT | EF1 | Darke, OH | 0.5 | 200 | $500,000 | ||
| May 27 | 8:05 PM MDT | EF0 | Chase, NE | 0.2 | 25 | $15,000 | ||
| May 27 | 10:25 PM EDT | EF3 | Darke, OH | 10.5 | 1,320 | 1 | $10 million | |
| May 27 | 10:33 PM EDT | EF1 | Auglaize, OH | 1.3 | 150 | $500,000 | ||
| May 27 | 10:41 PM EDT | EF4 | Dayton tornado, OH | 18.2 | 1,050 | 166 | $500 million | |
| May 27 | 10:47 PM EDT | EF0 | Auglaize, OH | 4.0 | 150 | $50,000 | ||
| May 27 | 10:47 PM EDT | EF0 | Miami, OH | 5.6 | 200 | $50,000 | ||
| May 27 | 11:01 PM EDT | EF0 | Auglaize, OH | 0.2 | 30 | $10,000 | ||
| May 27 | 11:08 PM EDT | EF0 | Miami, OH | 1.1 | 50 | $10,000 | ||
| May 27 | 11:12 PM EDT | EF3 | Montgomery, OH | 9.9 | 1,230 | $51 million | ||
| May 27 | 11:19 PM EDT | EF0 | Miami, OH | 3.0 | 50 | $70,000 | ||
| May 27 | 11:28 PM EDT | EF0 | Hardin, OH | 2.0 | 50 | $25,000 | ||
| May 27 | 11:34 PM EDT | EF2 | Montgomery, OH | 7.6 | 440 | $1.0 million | ||
| May 27 | 10:45 PM CDT | EF0 | Nuckolls, NE | 0.0 | 75 | $75,000 | ||
| May 27 | 11:48 PM EDT | EF1 | Greene, OH | 5.8 | 250 | $53,000 | ||
| May 27 | 12:23 AM EDT | EF0 | Greene, OH | 4.2 | 250 | $200,000 | ||
| May 27 | 12:57 AM EDT | EF1 | Pickaway, OH | 3.8 | 150 | $1.0 million | ||
| May 27 | 1:09 AM EDT | EF1 | Pickaway, OH | 1.6 | 75 | $1.5 million |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.